Hail, Victoria
- When
- May 17, 3:27 PM CST
- Where
- Victoria County, 1.39 mi ENE of Mission Vly
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 28.910, -97.180
An isolated thunderstorm produced quarter-sized hail near Mission Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
An isolated thunderstorm produced quarter-sized hail near Mission Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 17, 2:20 PM CST, 1 hour 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 320 PM CDT MON MAY 17 2010 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...CONVECTION FIRING THIS AFTERNOON JUST NORTH OF THE CWFA...WITH SEVERE CONVECTION ACROSS NORTH AND FAR WEST TEXAS. ALL THIS IS ASSOCIATED WITH ONE IN A SERIES OF SHORTWAVES KICKING ACROSS THE STATE. PWATS IN THE 1.8-1.9 RANGE WITH LITTLE CAP ARE MAKING IT POSSIBLE FOR AFTERNOON HEATING CONVECTION TO FIRE DESPITE NO REAL BOUNDARY OR STRONG FLOW TO ACT AS A FOCUS. THE RESULTANT CELLS ARE SHOWING VERY LITTLE MOVEMENT...AND SO CWFA COVERAGE WILL REMAIN ISOLATED. THE FEW AREAS THAT END UP UNDER CONVECTION MAY RECEIVE BRIEFLY HEAVY RAINFALL. HIGH MOISTURE CONTENT AND LIGHT WINDS OVERNIGHT WILL SET THE STAGE FOR LIGHT GROUND FOG AGAIN IN FAVORED AREAS. THE PROCESS REPEATS ITSELF TUESDAY UNDER A VERY SIMILAR AIRMASS...WITH ISOLATED SLOW-MOVING CONVECTION MAINLY IN THE AFTERNOON. && .LONG TERM (WEDNESDAY THROUGH MONDAY)...CONCUR WITH THE ECMWF DETERMINISTIC/GFS ENSEMBLES THAT AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE PLAINS WEDNESDAY/THURSDAY FOLLOWED BY A STRONG UPPER SYSTEM ENTERING THE WEST COAST BY FRIDAY THEN DEEPENING. GFS DEPICTS A MINIMA IN CIN OVER THE NERN CWFA WEDNESDAY. ANTICIPATE ISOLD CONVECTION OVER THE NERN CWFA WEDNESDAY. ANTICIPATE THAT THE FIRST SYSTEM MENTIONED ABOVE WILL CONTRIBUTE TO ISOLD CONVECTION OVR THE NERN CWFA THURSDAY (ALTHOUGH MOST OF THE DYNAMICS WILL REMAIN TO THE NORTH.) INCREASING ONSHORE FLOW EXPECTED WEDNESDAY/THURSDAY (IN RESPONSE TO THE FIRST SYSTEM) WHICH MAY INCREASE NEAR SFC MOISTURE. HOWEVER...THE GFS/ECMWF PROG AN INCREASE IN CIN FRIDAY/SATURDAY. ANTICIPATE THAT INCREASED CIN WILL PRECLUDE CONVECTION FRIDAY/SUNDAY. ANTICIPATE SCA CONDITIONS OVER THE COASTAL WATERS AT LEAST THURSDAY. BOTH THE DETERMINISTIC GFS/EMCWF PROG A WEAK UPPER SYSTEM TO ENTER THE REGION MONDAY FROM NRN MEXICO. YET...WL NOT INTRODUCE CONVECTION GIVEN THE UNCERTAINTY. INCREASING MOMENTUM EXPECTED AGAIN SATURDAY-MONDAY AS THE SECOND SYSTEM DEEPENS OVER THE WRN CONUS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 71 88 73 89 75 / 10 20 10 10 10 VICTORIA 70 88 70 89 72 / 10 20 10 20 10 LAREDO 75 98 75 100 77 / 20 20 10 10 10 ALICE 71 91 71 93 74 / 10 20 10 10 10 ROCKPORT 74 87 75 86 77 / 10 20 10 20 10 COTULLA 70 92 71 95 73 / 20 20 10 10 10 KINGSVILLE 71 91 73 92 75 / 10 20 10 10 10 NAVY CORPUS 74 86 75 85 77 / 10 20 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && JV/71...SHORT TERM WC/87...LONG TERM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 534 AM CDT MON MAY 17 2010 GMZ230-235-250-255-270-275-TXZ229>234-239>247-181045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 534 AM CDT MON MAY 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE INTERIOR COASTAL BEND AND BRUSH COUNTRY TODAY AND TONIGHT...HOWEVER ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA ON TUESDAY AND THE NORTHERN COASTAL BEND THURSDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. HOWEVER..A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY IN THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TE/TMT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 413 PM CDT MON MAY 17 2010 TXZ233-234-246-172215- GOLIAD-REFUGIO-VICTORIA- 413 PM CDT MON MAY 17 2010 ...A STRONG THUNDERSTORM WAS AFFECTING GOLIAD...REFUGIO AND VICTORIA COUNTIES... AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR THOMASTON...OR 10 MILES SOUTHEAST OF CUERO...MOVING SOUTHEAST AT 15 MPH. THIS STRONG STORM WILL AFFECT SCHROEDER BY 430 PM AND COULD AFFECT THE WEST SIDE OF VICTORIA BY 445 PM. MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. THE STORM WILL ALSO PRODUCE VERY HEAVY RAIN...WITH 1 TO 2 INCHES POSSIBLE IN THE PATH OF THE THUNDERSTORM. TARDY
The Austin/San Antonio radar (KEWX), 121 km away, was scanning. The volume nearest the first event began at 21:29 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 236102.